Journals / Balkan Medical Journal / 2014 / Cilt: 2014 Sayı: 1

Codeine-Induced Syndrome of Inappropriate Antidiuretic Hormone: Case Report

Pages
107–109
Publication Date
2014-08-07
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Clinicians should measure serum electrolytes intermittently in order to avoid missing the diagnosis of the syndrome of inappropriate antidiuretic hormone in patients using opioid. (Balkan Med J 2014;31:107-109).

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Background: The syndrome of inappropriate antidiuretic hormone was first described in 1957 by Schwartz, and is characterised by hyponatraemia, inappropriately increased urine osmolality and urine sodium, and decreased serum osmolality in a euvolemic patient without edema.
📊
Key Findings & Data:Case Report: We present a case of the syndrome of inappropriate antidiuretic hormone caused by codeine and associated with reduced urine volume, increased urine sodium, and decreased serum sodium concentration.
💡
Conclusion & Impact:Clinicians should measure serum electrolytes intermittently in order to avoid missing the diagnosis of the syndrome of inappropriate antidiuretic hormone in patients using opioid. (Balkan Med J 2014;31:107-109).
🔬Design:Araştırma Makalesi
📍Scope:2014 Verileri
⚙️Variables:Arginine vasopressin · codeine phospate · GABA agents

Abstract

Background: The syndrome of inappropriate antidiuretic hormone was first described in 1957 by Schwartz, and is characterised by hyponatraemia, inappropriately increased urine osmolality and urine sodium, and decreased serum osmolality in a euvolemic patient without edema. A patient with the syndrome of inappropriate antidiuretic hormone should have normal cardiac, renal, adrenal, hepatic, and thyroid functions and should not take any diuretics. Case Report: We present a case of the syndrome of inappropriate antidiuretic hormone caused by codeine and associated with reduced urine volume, increased urine sodium, and decreased serum sodium concentration. Conclusion: The syndrome of inappropriate antidiuretic hormone is a disease that can lead to morbidity and even mortality. Clinicians should measure serum electrolytes intermittently in order to avoid missing the diagnosis of the syndrome of inappropriate antidiuretic hormone in patients using opioid. (Balkan Med J 2014;31:107-109).

🔖

Cite This Article

Karahan, S., Karagöz, H., Erden, A., Avcı, D., Esmeray, K. (2014). Codeine-Induced Syndrome of Inappropriate Antidiuretic Hormone: Case Report. Balkan Medical Journal, Cilt: 2014 Sayı: 1, 107–109. https://doi.org/10.5152/balkanmedj.2013.9424

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (10)

  1. Schwartz WB, Bennett W, Curelop S, Bartter FC. A syndrome of renal sodium loss and hyponatremia probably resulting from inappropriate se- cretion of antidiuretic hormone. Am J Med 1957;23:529-42. [CrossRef]
  2. Miller M. Syndrome of excess antidiuretic hormone release. Crit Care Clin 2001;17:11-23. [CrossRef]
  3. Volpe DA, McMahon Tobin GA, Mellon RD, Katki AG, Parker RJ, Co- latsky T, et al. Uniform assessment and ranking of opioid Mu receptor binding constants for selected opioid drugs. Regul Toxicol Pharmacol 2011;59:385-90. [CrossRef]
  4. Tavassoli N, Lapeyre-Mestre M, Sommet A, Montastruc JL; French As- sociation of Regional Pharmacovigilance Centres. Reporting rate of ad- verse drug reactions to the French pharmacovigilance system with three step 2 analgesic drugs: dextropropoxyphene, tramadol and codeine (in combination with paracetamol). Br J Clin Pharmacol 2009;68:422-6. [CrossRef]
  5. McQuay H, Moore A. An Evidence-Based Resource for Pain Relief. Ox- ford, UK: Oxford University Press, 1998.
  6. Gasche Y, Daali Y, Fathi M, Chiappe A, Cottini S, Dayer P, et al. Co- deine intoxication associated with ultrarapid CYP2D6 metabolism. N Engl J Med 2004;351:2827-31. [CrossRef]
  7. Ellison DH, Berl T. Clinical practice. The syndrome of inappropriate antidiuresis. N Engl J Med 2007;356:2064-72. [CrossRef]
  8. Udy A, Deacy N, Barnes D, Sigston P. Tramadol-induced hyponatrae- mia following unicompartmental knee replacement surgery. Anaesthesia 2005;60:814-6. [CrossRef]
  9. Davis M, Pasternak G. Opioid receptors and opioid pharmacodynamics. In Davis M, Glare P, Hardy J (eds). Opioids in Cancer Pain. Oxford, UK: Oxford University Press, 2005, 11-41.
  10. Koneru A, Satyanarayana S, Rizwan S. Endogenous opioids: their physiological role and receptors. Global Journal of Pharmacology 2009;3:149-53.